MAUDE Adverse Event Report: MEDLINE INDUSTRIES LP; NEEDLE, QUINCKE, 20GX3.5"

MEDLINE INDUSTRIES LP; NEEDLE, QUINCKE, 20GX3.5"
Catalog Number PAIN8022
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/20/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It was reported by the customer contact that on 11/20/23, a provider "was in the process of adjusting needle placement when the hub of the needle detached from the needle required hemostats to retrieve the needle from the patient".It was reported that "the patient was not injured and did not require intervention or follow-up care" however the procedure was prolonged.A sample was requested to be returned for evaluation.It has been determined that the reported event could cause or contribute to serious injury if it were to occur.In an abundance of caution, this medwatch is being filed.If any further relevant information is identified or obtained, a supplemental medwatch will be submitted.
 
Event or Problem Description
"hub of the needle detached from the needle.".
 
Additional Manufacturer Narrative
Updated investigation conclusions with sample evaluation findings.

Common Device Name
NEEDLE, QUINCKE, 20GX3.5"
Manufacturer (Section D)
MEDLINE INDUSTRIES LP
three lakes drive
northfield IL 60093
Manufacturer Contact
kelly zampella
three lakes drive
northfield, IL 60093
MDR Report Key18393394
Report Number1417592-2023-00519
Device Sequence Number12942606
Product Code BSP
UDI-Device Identifier10884389848241
UDI-Public10884389848241
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Catalogue NumberPAIN8022
Device Lot Number22K160
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/08/2023
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/30/2023
Supplement Date Received by Manufacturer11/30/2023
Initial Report FDA Received Date12/26/2023
Supplement Report FDA Received Date12/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown